Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Pain over the left side of the neck and head on waking up from sleep - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   Hi
Doctor :  
How can i help you?
User :   Hi!
Doctor :  
Please proceed with your query?
User :   I am having pain in my left temple area. I woke up with it this morning and it has been on and off all day. What could this be from.
Doctor :  
May i know your age and gender?
User :   33 female
Doctor :  
I would like few details on the headache before coming to the cause.
User :   ok
Doctor :   Have you had such headaches in the past?
User :   no
Doctor :  
Do you have fever?
User :   no
Doctor :  
Do you have vomiting/visual blurring ?
User :   no
Doctor :  
Is the pain throbbing in nature?
User :   yeah
Doctor :  
Ok.
Doctor :  
Has the intensity of pain reduced or is it persisting?
User :   it seems reduced. my neck also hurts and the left side of my check.
Doctor :  
Ok.
Doctor :  
The probable reason the pain has occured might be improper sleeping posture.
Doctor :  
They night have strained the neck muscles and this pain is radiating to the head.
Doctor :  
This is not a serious problem.
Doctor :  
I shall give you some remedies for it.
User :   ok
Doctor :  
Have you followed?
User :   yes
Doctor :  
1)Do not strain the neck muscles more, by sudden movements of the neck.
Doctor :  
2) hot water bagging over the effected area of the neck.
Doctor :  
3) Tab. Tylenol one tablet now and one later in the day if the pain persists.
User :   ok
Doctor :  
Avoid hard pillows.
User :   what is the best way to sleep?
Doctor :  
in the future.
Doctor :  
sleeping continously over the side for a long time on a hard pillow can lead to such problems.
Doctor :  
Any posture is good provided there is frequent change of it during night times.
Doctor :  
if that cannot be done use soft pillows.
Doctor :  
Do not use more than 2 pillows or high neck pillows.
User :   ok
Doctor :  
the size of the pillow has to be comfortable such that it does not affect the neck.
Doctor :  
Have you followed?
User :   yes
Doctor :  
If the pain increases or persists for a longer period of time,'
Doctor :  
Do visit the ER.
Doctor :  
Have you followed?
User :   I will try all of this. could this also cause my chin to feel numb? I do clencth my teeth
Doctor :  
Do you have any other query?
Doctor :  
Yes.
User :   just one more question
Doctor :  
They can cause numbness because of the pressure on the blood vessels.
User :   I have been feeling shaky. I am taking zoloft. could this be the cause?
Doctor :   Do not worry on that.
User :   ok
Doctor :  
They are just minor problems.
Doctor :  
They will be gone by another few hours.
Doctor :  
Do you have any other query?
User :   I have been feeling shaky. I just started zoloft 3 weeks ago> could this be the cause
Doctor :  
The drug do not cause this problem.
Doctor :  
But the anxiety and worries can aggravate the problem.
User :   So this is nothing to worry about?
Doctor :  
Yes.
Doctor :  
Do you have any other query?
User :   No. Thank you for your time.
Doctor :  
Please fill the feed back form too.
User :   ok
Doctor :  
Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor